Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 169, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 6, 2014, 5:53 PM CDT for DeKalb County, Putnam County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2014, 5:53 PM CDT (22:53 UTC)
- Expired
- Oct 6, 2014, 6:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties DeKalb County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 73 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531
WUUS54 KOHX 062253
SVROHX
TNC041-141-062330-
/O.NEW.KOHX.SV.W.0169.141006T2253Z-141006T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
553 PM CDT MON OCT 6 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
DE KALB COUNTY IN MIDDLE TENNESSEE...
* UNTIL 630 PM CDT
* AT 551 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
SMITHVILLE...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
SMITHVILLE...DOWELLTOWN...CENTER HILL LAKE AND EDGAR EVANS STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3622 8568 3604 8558 3604 8561 3602 8564
3600 8564 3595 8566 3590 8594 3596 8601
3603 8604 3611 8589 3610 8587 3612 8585
3613 8580 3615 8580
TIME...MOT...LOC 2253Z 249DEG 26KT 3599 8595
$$
FORECASTER:
111 follow-up statement
331
WWUS54 KOHX 062312
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
612 PM CDT MON OCT 6 2014
TNC041-141-062330-
/O.CON.KOHX.SV.W.0169.000000T0000Z-141006T2330Z/
PUTNAM TN-DE KALB TN-
612 PM CDT MON OCT 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN DE KALB AND WESTERN PUTNAM COUNTIES...
AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SMITHVILLE...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
EDGAR EVANS STATE PARK AND BURGESS FALLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3604 8558 3604 8561 3602 8564 3600 8564
3597 8566 3595 8566 3595 8586 3602 8589
3614 8579 3622 8568
TIME...MOT...LOC 2311Z 255DEG 36KT 3600 8580
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 2:59 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 6, 2:59 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 259 PM CDT MON OCT 6 2014 .DISCUSSION...AN UNSTABLE AND MODERATELY-SHEARED ENVIRONMENT HAS SET UP ACROSS MIDDLE TENNESSEE AHEAD OF A COLD FRONT THAT IS EXPECTED TO SWEEP ACROSS THE MID STATE TUESDAY EVENING. A STRONG SURFACE PRESSURE GRADIENT HAS DEVELOPED THIS AFTERNOON, WITH GUSTY WINDS FROM THE SW. SOME STORMS HAVE DEVELOPED ALREADY, WITH MORE EXPECTED INTO THE EARLY EVENING, AND A FEW OF THESE MAY BECOME SEVERE. NAM SHOWS A CONTINUOUS FEED OF LOW AND MID-LEVEL MOISTURE INTO MIDDLE TENNESSEE UP UNTIL FROPA, MEANING WE WILL MAINTAIN A HIGH PROBABILITY OF RAINFALL AT LEAST THROUGH TOMORROW, ALTHOUGH THE CHANCE OF SEVERE STORMS DIMINISHES CONSIDERABLY AFTER THIS EVENING. THERE WILL BE A BRIEF RESPITE FROM THE ACTIVE WEATHER ON WEDNESDAY BEFORE A QUASI-STATIONARY FRONT SETS UP TO OUR NORTH WEDNESDAY NIGHT AND THURSDAY AND KEEPS US IN A WET PATTERN AT LEAST THROUGH THE WEEKEND, WHICH IS RATHER UNUSUAL FOR THIS TIME OF YEAR. TEMPERATURES WILL COOL SOMEWHAT BY MID-WEEK, BUT FORECAST VALUES FROM THEN THROUGH DAY 7 DON'T STRAY TOO FAR FROM NORMAL. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 77 58 78 / 60 70 30 0 CLARKSVILLE 57 78 54 76 / 50 60 20 0 CROSSVILLE 54 69 53 72 / 70 70 40 05 COLUMBIA 60 78 59 80 / 60 60 30 0 LAWRENCEBURG 59 77 58 81 / 70 60 30 0 WAVERLY 59 78 55 79 / 50 60 20 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Oct 6, 5:08 AM CDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 508 AM CDT MON OCT 6 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-071000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 508 AM CDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY FOR ALL OF MIDDLE TENNESSEE MAINLY DURING THE AFTERNOON THROUGH EVENING HOURS. MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY ACROSS WESTERN PORTIONS OF THE MID STATE. SOME OF THESE THUNDERSTORMS MAY ALSO PRODUCE BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. MAIN CONCERNS WILL BE SMALL HAIL AND GUSTY WINDS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER TO MAKE A REPORT VIA FACEBOOK GO TO: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Oct 6, 5:00 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT MON OCT 6 2014
TNZ027-028-030-062-062245-
DAVIDSON-RUTHERFORD-SMITH-WILSON-
500 PM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD...SMITH AND
WILSON COUNTIES...
AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LA VERGNE...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LA VERGNE...SMYRNA...GLADEVILLE...
CEDARS OF LEBANON STATE PARK...WATERTOWN AND TUCKERS CROSSROADS.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3611 8593 3610 8595 3611 8596 3610 8597
3609 8601 3609 8605 3607 8606 3591 8659
3602 8665 3630 8614 3630 8613 3634 8607
27Local storm report, Oct 6, 5:02 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL 5 SSE NASHVILLE 36.10N 86.75W
10/06/2014 E1.00 INCH DAVIDSON TN EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED AT 648 GRASSMERE PARK -
NASHVILLE ZOO
&&
EVENT NUMBER OHX1400596
MDAVISLocal storm report, Oct 6, 5:04 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
504 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 1 N SMYRNA 36.00N 86.52W
10/06/2014 E0.70 INCH RUTHERFORD TN PUBLIC
DIME SIZE HAIL REPORTED NEAR SMYRNA AIRPORT
&&
EVENT NUMBER OHX1400597
MDAVISLocal storm report, Oct 6, 5:10 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
510 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL N LA VERGNE 36.00N 86.57W
10/06/2014 E0.70 INCH RUTHERFORD TN TWITTER
DIME SIZE HAIL REPORTED IN LAVERGNE.
&&
EVENT NUMBER OHX1400598
MDAVISSpecial weather statement, Oct 6, 5:30 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 530 PM CDT MON OCT 6 2014 TNZ027-059-062-062315- DAVIDSON-RUTHERFORD-WILLIAMSON- 530 PM CDT MON OCT 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD AND WILLIAMSON COUNTIES... AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR FRANKLIN...MOVING EAST AT 20 MPH. SOME LOCATIONS IN THE PATH INCLUDE THOMPSONS STATION...FRANKLIN... BRENTWOOD...TRIUNE AND NOLENSVILLE. HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3609 8667 3585 8655 3579 8693 3598 8701 11
Special weather statement, Oct 6, 5:46 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
546 PM CDT MON OCT 6 2014
TNZ028-032-063-064-062315-
CANNON-DE KALB-PUTNAM-WILSON-
546 PM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DE KALB...PUTNAM AND
WILSON COUNTIES...
AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES NORTH OF WOODBURY...MOVING EAST AT 40
MPH.
SOME LOCATIONS IN THE PATH INCLUDE AUBURNTOWN...LIBERTY...
DOWELLTOWN...SMITHVILLE...CENTER HILL LAKE AND EDGAR EVANS STATE
PARK.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3599 8564 3597 8566 3594 8566 3584 8609
3602 8617 3611 8593 3610 8592 3611 8589
3610 8587 3612 8585 3613 8581 3615 8580
3616 8575
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 5:45 AM CDT | Special Weather Statement | OHX | Houston, Humphreys, Stewart | 30 min |
| Oct 6, 6:00 AM CDT | Special Weather Statement | OHX | Cheatham, Montgomery | 45 min |
| Oct 6, 7:51 AM CDT | Special Weather Statement | OHX | Marshall, Maury | 24 min |
| Oct 6, 8:20 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Davidson, Rutherford, Warren and 1 more | 40 min |
| Oct 6, 8:49 AM CDT | Special Weather Statement | OHX | Cumberland, Fentress, Putnam, White | 41 min |
| Oct 6, 9:43 AM CDT | Special Weather Statement | OHX | Cumberland | 17 min |
| Oct 6, 2:32 PM CDT | Special Weather Statement | OHX | Putnam, White | 43 min |
| Oct 6, 2:34 PM CDT | Special Weather Statement | OHX | White | 41 min |
| Oct 6, 2:36 PM CDT | Special Weather Statement | OHX | Hickman | 39 min |
| Oct 6, 2:42 PM CDT | Special Weather Statement | OHX | Putnam | 48 min |
| Oct 6, 2:55 PM CDT | Special Weather Statement | OHX | Hickman, Williamson | 50 min |
| Oct 6, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 29 min |
| Oct 6, 3:11 PM CDT | Special Weather Statement | OHX | Fentress | 49 min |
| Oct 6, 3:23 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 37 min |
| Oct 6, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 12 min |
| Oct 6, 3:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 24 min |
| Oct 6, 4:13 PM CDT | Special Weather Statement | OHX | Trousdale | 47 min |
| Oct 6, 4:14 PM CDT | Special Weather Statement | OHX | Wilson | 46 min |
| Oct 6, 4:43 PM CDT | Special Weather Statement | OHX | Clay, Trousdale | 47 min |
| Oct 6, 5:00 PM CDT | Special Weather Statement | OHX | Wilson | 45 min |
| Oct 6, 5:30 PM CDT | Special Weather Statement | OHX | Williamson | 45 min |
| Oct 6, 5:46 PM CDT | Special Weather Statement | OHX | DeKalb | 29 min |
| Oct 6, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 25 min |
| Oct 6, 6:06 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 39 min |
| Oct 6, 6:15 PM CDT | Special Weather Statement | OHX | Montgomery | 30 min |
| Oct 6, 6:19 PM CDT | Special Weather Statement | OHX | Fentress | 41 min |
| Oct 6, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 44 min |
| Oct 6, 6:34 PM CDT | Special Weather Statement | OHX | White | 41 min |
| Oct 6, 6:39 PM CDT | Special Weather Statement | OHX | Overton, Pickett | 51 min |
| Oct 6, 6:57 PM CDT | Special Weather Statement | OHX | Maury | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.